See Alike in...

Alike App

Browser

Mr._Dank

346d

I have a history of really bad panic attacks to the point of fainting. I’ve hit my head on things and of course the floor, seizing out and stuff. It wasn’t happening for a while, but on Saturday, I had a really bad one while I was sitting up in bed. I was told to lay down when it happens cause of the blood flow, so that’s what I did. It only went away for maybe a minute or two and kept coming back. It was terrifying… right now, I’m in a bad living situation, super stressed, anxious, depressed.. just so much.. I’m scared I’m going to get panic attacks more often. And they always make me faint unless I lie down. Which I’ve only been able to do this one time cause I was in bed. My psychiatrist doesn’t seem to know how to help me with my meds. I keep getting stuff that isn’t made for that. She “wants to address all the symptoms in one”. Which I can understand but I don’t think lithium is going to fix my panic attacks. My current meds (gabapentin and seroquel) don’t help either. Literally was on those when that panic attack arose. What’s a good medication for panic attacks like this?

Top reply
    • Mr._Dank

      342d

      @Grog I haven’t heard of that before. My doctor put me on buspar now. But so far it just upsets my stomach really bad

    • Grog

      345d

      I take fluoxetine for my anxiety and depression. Have you tried it?

      • Mr._Dank

        342d

        @Grog I haven’t heard of that before. My doctor put me on buspar now. But so far it just upsets my stomach really bad

    • Motley

      346d

      Tori suggested propranolol but I'd like to point out that its main action is lowering blood pressure relatively quickly, so if you're fainting you would want to be extra cautious to make sure that's safe for you if you do consider it.

      • Mr._Dank

        345d

        @Motley I’ve already taken propranolol and it doesn’t work:/ So I’m gonna have to try something else.

    • serendi

      346d

      Yeah, gabapentin and seroquel aren’t going to help with that… I understand where your psychiatrist is coming from, but sometimes trying to minimize one type of potential harm does not outweigh the harm that doing so causes. Propranolol might help? For psychiatric use, it’s used to help prevent panic attacks, anxiety attacks, and PTSD episodes. Usually in low doses since it can lower blood pressure. My psych explained it as “Propranolol is to Prevent.” (I’m also on Ativan, which she explained as being meant to Attack [episodes].” So it may work as a maintenance/preventative med. Most likely won’t completely stop them, but it might help reduce the occurrence.

      • Mr._Dank

        345d

        @serendi I’ve taken propranolol before and it doesn’t work for me :/

      • serendi

        346d

        @serendi I’m also in agreement with Skipeople. It depends on your psych whether they’d prescribe that for you, but it won’t hurt to ask. I’d try Xanax or Ativan before ones like trazadone or klonapin because the latter two can make you super sleepy regardless of dosage. They’re sometimes used to help people sleep.

        • Mr._Dank

          345d

          @serendi Those might be my best options. I did look those up after reading the comments. Not sure if my doctor would give them to me, cause it seems like it’s insanely controlled.

    • ToriAlexandra

      346d

      I’ve not fainted before so not sure if it will help specifically but I’ve found beta blockers like propranolol (taken both regularly or PRN) can be helpful with the physical side effects of anxiety (for me it’s the racing heart and tunnel vision to the point where I can’t make out things in front of me)

      • Mr._Dank

        345d

        @ToriAlexandra unfortunately, I’ve already tried propranolol and it didn’t help me at all. :/

    • Skipeople

      346d

      While this is a better question for a trained professional and/or psychiatrist, a PRN may be needed for such times. Something like Xanax, Vistaril, Ativan, Trazodone, or even Benedryl. Something fast acting and short acting I would believe.

      • Mr._Dank

        345d

        @Skipeople thank you for the advice. I’m supposed to talk to my psychiatrist soon.

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Alike health

I'm not a medical professional, but some people have found relief from panic attacks using medications like benzodiazepines or antidepressants. It's important to consult with your psychiatrist or another healthcare professional to discuss your specific situation and find the most appropriate treatment for you.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion